We will learn how to calculate the duration in minutes and in hours.

We can calculate the duration of an activity if we know the start and end times. For example, if the morning meeting at a school starts at 8:00 a.m. and ends at 8:25 a.m., the meeting duration is the difference between the end time and the start time.

0825 – 800 = 25 minutes.

So if we know the start time and duration of an activity, we can calculate the end time of the activity.


Duration (in minutes)

Ron and Clara play badminton every night. Yesterday their game started at 5:15 pm and ended at 5:50 pm. How long did your game last?

Duration

50 minutes – 15 minutes —- 35 minutes.

How to calculate the length of time

Rita went to Naira’s house at 7:30 p.m. She reached Naira’s house at 8:10 p.m. How long did it take her on the way?

7:30 p.m. → 8:00 p.m. → 8:00 p.m.

It took Rita 40 minutes to reach Naira’s house.

Duration (in hours and minutes)

Uma’s flight took off from New Delhi at 11:15 a.m. (11:15 a.m.). When it got to Mumbai, her watch read 1:32 PM (1:32 PM). How long was the flight?

Look at the clocks.

Count the number of hours from 11:15 to 1:15. It is 2 hours.

Count with 5s and 1s to count the minutes from 1:15 to 1:32.

It’s 17 minutes.

The flight lasted 2 hours and 17 minutes.

Andy left his home for school at 6:30 am. After 40 minutes he reached the school. When did he get to school?

Learn how to calculate time

30 minutes + 10 minutes

Andy arrived at the school at 7:10 am

Questions and answers about the duration:

1. How many minutes have passed since:

(i) Clock A and Clock B __________

(ii) Clock C and Clock D __________

Duration
Calculate duration

Reply:

1. (i) 50 minutes

(ii) 15 minutes

2. How many hours and minutes are between:

(i) 7:20 a.m. and 11:10 a.m.

(ii) 6:15 a.m. and 9:40 a.m.

(iii) 9:00 a.m. and 7:30 p.m.

(iv) 5:20 p.m. and 7:40 p.m.

Reply:

2. (i) 3 hours 50 minutes

(ii) 3 hours 25 minutes

(iii) 10 hours 30 minutes

(iv) 2 hours 20 minutes

3. What time is it 6 hours 30 minutes after the following times?

(i) 9:00 a.m.

(ii) 10:45 p.m.

(iii) 6:15 am

(iv) 2:30 p.m.

Reply:

3rd (i) 3:30 p.m.

(ii) 5:15 am

(iii) 12:45 p.m.

(iv) 9 p.m.

4. Fill in the missing positions in the table.

S.No.

Start time

End time

Elapsed time

(I)

10:45 a.m.

1:15 p.m.

__________

(ii)

4:30 p.m.

11:15 p.m.

__________

(iii)

2 p.m.

3:15 a.m.

__________

(iv)

9:32 p.m.

__________

2 hours 16 minutes

(v)

__________

8:47 am

6 hours 14 minutes

Reply:

4th (i) 2 hours 30 minutes

(ii) 6 hours 45 minutes

(iii) 13 hours 15 minutes

(iv) 11:48 pm

(v) 2:33 am

Worksheet on Word Problems with Duration:

5. On May 1st, the sun rose at 5:05 a.m. and set at 7:45 p.m. How long could the sun be seen?

Reply: 14 hours 40 minutes

6th Sharon is not doing well and the doctor advised her to drink glucose every 45 minutes. If Sharon has had a glass of glucose at 7:30 am, when will she have the next two glasses of glucose?

Reply: 8:15 a.m., 9 a.m.

7th The weather report for a city is updated every 5 ( frac {1} {2} ) hours. If the report was updated at 8:30 p.m., when will the next update take place?

Reply: 2:00 am

8th. It took Rita 7 hours and 10 minutes to get from State A to State B. If it reached State B at 12:00 noon, what time did it leave State A.

Reply: 4:50 am

9. Mike finished his job in 1 hour 35 minutes. It started at 4:45 p.m. What time did he finish work?

Reply: 6:20 pm

10. Tine started her homework at 6:30 p.m. and finished at 7:10 p.m. Find the elapsed time.

(i) 1 hour 40 minutes

(ii) 30 min

(iii) 40 min

(iv) 1 hour 5 minutes

Reply:

10. (iii) 40 min

11. Sam started decorating his Christmas tree at 7:35 p.m. He finished his job in 1 hour 23 minutes. When did he finish his job?

(i) 9:50 a.m.

(ii) 8:58 p.m.

(iii) 7:40 a.m.

(iv) 8:50 p.m.

Reply:

11. (ii) 8:58 p.m.

12th In a school, the first lesson starts at 7:40 a.m. If every hour lasts 30 minutes, what time is it at the end of the third hour?

(i) 9:30 a.m.

(ii) 10:00 a.m.

(iii) 9:10 am

(iv) 11:00 p.m.

Reply:

12th (iii) 9:10 am

You might like that

  • Time conversion table | Conversion table | Us method | time

    Time conversion tables are explained here in terms of hour, minute, second, day, week, month and year. We know that there are 12 months in a year. The months of January, March, May, July, August, October and December have 31 days. The months of April, June, and September

  • Worksheet for interpreting a calendar | Questions about the calendar

    In the worksheet for interpreting a calendar, all students can practice the questions in the calendar. This exercise sheet for interpreting a calendar can be practiced by students to get more ideas for the leap year. 1. How many months are (i) 31 days?

Related concepts

Units for length measurement

Measuring device

How to Measure the Length of a Line Segment

Circumference of a figure

Unit of mass or weight

Examples of units of mass or weight

Units for measuring capacitance

Examples of capacitance measurement

Timing

Read a clock or watch

Antemeridian (am) or Postmeridian (pm)

What time is it?

Time in hours and minutes

24 hours clock

Time units

Examples of time units

Duration

calendar

Read and interpret calendars

Calendar guides us to know

4th grade math activities

From the duration to the start page


Did you not find what you were looking for? Or want to know more information aboutMath only math.
Use this google search to find what you need.






LEAVE A REPLY

Please enter your comment!
Please enter your name here